MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE-SAFARI2; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/28/2023
Type of Reportable Event Death
Event or Problem Description
Event description: pig positioned at ncc.Commissural alignment was performed with flush port 6h and system manipulation.Positioning the valve at the height of the pig.Contrast pump injection showing the pig was too high.Repositioning the pig and valve.New contrast injection showing valve at adequate height to initiate release.Opening of knob 1a with the upper crown exposed.Contrast injection.Valve kept in proper place.Knob 1b with exposure of the stabilizing arches.Before the final release, a new contrast injection would be made, but it was necessary to replace the contrast in the pump.At this point we don't know if there was movement by the first operator and the valve went down too low.The operator chose to try to move the valve a little upwards despite knowing the risks with the upper crown and open arches.Repositioned, the valve remained a little below ideal and it was decided to finalize the release with knob 2.Valve released and expanded completely.A contrast pump was performed and contrast leakage with pericardial perforation was observed.Emergency maneuvers were initiated with pericardial drainage and visualization with tt echo.A cardiac surgeon made an incision and found a perforation in the left ventricle, claiming it was caused by the guide (safari).Patient died in the room.What troubleshooting steps, if any, resolved the issue?: emergency maneuvers were initiated with pericardial drainage and visualization with tt echo.A cardiac surgeon made an incision and found a perforation in the left ventricle, claiming it was caused by the guide (safari).Patient died in the room.What is the next course of action?: emergency maneuvers were initiated with pericardial drainage and visualization with tt echo.A cardiac surgeon made an incision and found a perforation in the left ventricle, claiming it was caused by the guide (safari).Patient died in the room.Patient present at time of event?: yes.Patient complications: death.In the physician's opinion, did the device or procedure cause or contribute to the patient complication?: yes.Please describe the way in which the device or procedure caused or contributed to the patient complication?: perforation.Reason for unsuccessful procedure: death.Based on the outcome noted above, was the patient sedated when the procedure was cancelled?: yes - local anesthesia.Additional information: question: at what exact step/moment is the safari2 gw believed to have caused the perforation? answer: the physicians believe the perforation occurred when there was a forward movement on the valve during re-loading of the contrast.They believe there was likely a push on the safari2 guidewire during this movement.Question: did the safari operator feel any unexpected feedback/resistance while manipulating the safari? " answer: no.Question: was the safari visible under fluoroscopy/tte throughout the process? answer: yes, i believe that while they were trying to raise the valve after it came down with the upper crown open, it may be that the safari was not in sight the whole time, as their focus was on trying to raise the valve.Question: the physician claims that gw caused the lv perforation.However no other information is provided.Were there any observations post-procedure that provide context on the perforation´s origin? answer: surgeon located the perforation in the lv apex and stated it was caused by the safari2 guidewire.Question: there was a mention of a movement by the first operator, which might have contributed to the valve´s mispositioning.Why was the decision taken to move the valve after exposing the upper crown and open arches despite understanding the associated risks? could this have contributed directly or indirectly to the serious adverse event? answer: the risks of fully deploying the valve in the position it was in (towards the lv) would have resulted in embolization into the lv which the physician believed to be a bigger risk than pulling the unit back in the partially deployed state.The physicians do not believe the pulling back of the unit contributed to the perforation in the lv apex.Question: the valve was deployed in a slightly sub-optimal position.Could this have led to or exacerbated the perforation? answer: the physicians do not believe the position of the valve led to or exacerbated the perforation.Question: is this a new or experienced user? answer: experienced.Question: it was reported the wire is not available to be returned due to contamination.Are any images of the safari2 guidewire available to review? answer: no.Question: has imaging been obtained? if so, please provide the medical team's summary of the review.Answer: media review: there is one series of angiographic media.Contrast shows blood flow through femoral artery and knee.Contrast shows 3-cusp view.Balloon aortic valvuloplasty (bav) performed.Bav appears effective, no waist visible on the expanded balloon.The guidewire loop does not appear to be in the correct orientation.The loop should be facing up.Media shows the loop facing almost directly away from the view.Contrast shows initial positioning.Valve appears to be in the correct location relative to the native annulus.Steps 1a (upper crowns released) and step 1b (stabilization arches released) not shown.Post completion of steps 1a and 1b the valve appears to be in the correct location relative to the native annulus.The valve appears to have moved ventricularly and is in a low position.Valve is fully deployed.The system does not seem to have the correct tension on the guidewire and the guidewire loop has moved into a downward facing orientation.Contrast shows a leak.Media shows blood flow through femoral artery.Question: listing and model of all other devices used during the procedure, include the model, brand name, sizes, etc.Answer: small acurate neo2 valve, acurate neo2 tf ds, atlas 20mm pre-dill balloon, xs safari2 guidewire.
 
Additional Manufacturer Narrative
Product is not being returned; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings section: monitor wire position throughout the procedure for proper placement of the curve and distal tip.Do not torque this guidewire.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.As indicated in the device instructions for use (dfu) instructions for use section: 7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Additional surgical procedure, perforation and death are known potential adverse events associated with the safari2 guidewire and are listed in the instructions for use (ifu).This medwatch report is being filed as a good faith measure due to the patient death reported.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE-SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key17964923
Report Number2126666-2023-00069
Device Sequence Number20738905
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public08714729887638
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model NumberH74939407XS0
Device Catalogue Number39407XS
Device Lot Number7505496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age89 YR
Patient SexFemale